Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS Paducah, KY

May 26, 2000Fulton County, Kentucky; Mississippi County, New Madrid County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2000, 3:26 PM CDT for Fulton County, Kentucky; Mississippi County, New Madrid County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 3:26 PM CDT (20:26 UTC)
Expired
May 26, 2000, 4:30 PM CDT
In force
64 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:37 PM CDT, 49 minutes earlier.

Area forecast discussion, May 26, 2:37 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI MAY 26 2000

LATEST SURFACE ANALYSIS AND LAPS DATA CLEARLY DEMARCATE WARM FRONTAL
BOUNDARY PERCHED JUST TO SW OF PAH FA...RETURNING NWARD. 12Z UA
ANALYSIS REVEALS WARM FRONT EXTENDS THRU H7...HELPING INDUCE
AM/EARLY PM CONVECTIVE BAND THAT HAS PRODUCED LOCALIZED HEAVY RAINS
ON THE ORDER OF 1 TO 1.5 INCHES/2 HOURS. SATELLITE IMAGERY AND 12Z
MODEL DATA PICKING UP ON VORT MAX LIFTING NE OUT OF INCREASINGLY
ACTIVE SW FLOW. THIS IS BEGINNING TO TOUCH OFF SCT TSRA FM AR-NWARD
INTO MO...AND H5-H3 ANALYSIS REVEALS JET STREAK LIFTING OUT OF SRN
PLAINS HELPING TO DRIVE THIS VORT ENERGY NWARD AND FUEL THIS
DEVELOPMENT.

DIURNAL POP SHOULD CONTINUE THRU EVENING HOURS...ESPECIALLY SRN/SWRN
PTNS FA AS WARM FRONT LIFTS NORTH AND RETURNS WARM/SOUPY AIR. VORT
MAX LIFTING NORTH WL MAKE FOR BEST UVM FIELD LATE TODAY/EARLY
TONIGHT OVER SW IL/SEMO...AND WL MONITOR CLOSELY THRU PRESS TIME FOR
FINAL COUNTY BREAK-OUTS...BUT W/RETURN OF WARM FRONT WL CONTINUE CHC POP
ENTIRE FA. COULD BE A MIDDLE OF THE NITE LULL IN ACTIVITY TIL NEXT
RIPPLE EJECTS OUT OF SW FLOW LATE TONIGHT/EARLY SAT. BY THEN WARM
FRONT WL BE WELL TO THE NORTH W/WARM SOUPY/UNSTABLE AIR BACK IN
PLACE OVER ENTIRE FA. WHILE MODELS DIFFER ON EXACT TRACK/STRENGTH OF
THIS RIPPLE...THEY DO AGREE IT WL EJECT NE AHEAD OF APPROACHING
PLAINS COLD FRONT. THIS WL AID UVM FIELD AND KEEP CHC CATEGORY POPS
THRU THE DAY...W/STILL BETTER CHC POPS AND STRONG STORMS COMING LATE
IN DAY AND INTO SAT NIGHT AS COLD FRONT ACTUALLY MOVES INTO AND THEN
THRU FA OVERNIGHT...DRIVEN BY UPPER LEVEL TROF.

LAST 24 HOUR TEMP PERFORMANCE HAS BEEN GENERALLY ALONG GUIDANCE
LINES AND WL ACCEPT THEIR NOS...WITH ONLY SIGNIFICANT DEVIATION IN
FWC/FAN BEING ON SAT...WHERE WE'LL CHOOSE TO SPLIT THE DIFFERENCE.

.PAH...NONE.
DH

In the hours before

Special weather statement, May 26, 10:49 AM CDT, 4 hours 37 minutes before
ILZ077-078-INZ081-082-085>088-KYZ015>022-261800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1049 AM CDT FRI MAY 26 2000

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA INTO THE EARLY
AFTERNOON HOURS. PRECIPITATION AMOUNTS WILL RANGE FROM ONE TO TWO
INCHES BEFORE TAPERING OFF TO LIGHT RAIN RAIN OR SPRINKLES BY MID
AFTERNOON. MOVEMENT OF THE STORMS WILL BE NORTHEAST AROUND 30 MPH.

HOOPER
Special weather statement, May 26, 11:55 AM CDT, 3 hours 31 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261900-

THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM SATURDAY
NATIONAL WEATHER SERVICE PADUCAH KY           SOUTHEAST MO/SOUTH IL
1155 AM CDT FRI MAY 26 2000                   SOUTHWEST IN/WEST KY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR PARTS OF SOUTHEAST MO...SOUTHERN IL...AND SOUTHWEST IN.
THE SLIGHT CHANCE OF SEVERE STORMS WILL BE NORTH AND WEST OF THE
OHIO RIVER IN SOUTHWEST IN AND SOUTHERN IL AND WEST OF THE
MISSISSIPPI RIVER IN SOUTHEAST MO. IN ADDITION...SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT FOR WEST
KENTUCKY.

A WARM FRONT WAS LIFTING NORTH THROUGH THE QUAD STATE THIS MORNING
PRODUCING RAINFALL AMOUNTS IN THE ONE TO TWO INCH CATEGORY. AFTER
THE FRONT IS NORTH OF THE AREA IT WILL LEAVE WARMER AND MORE HUMID
AIR ITS WAKE...PROVIDING AN UNSTABLE ATMOSPHERE FAVORABLE FOR
THUNDERSTORM DEVELOPMENT. IN ADDITION...DEEP MOISTURE WILL BE IN
PLACE TO AID ANY THUNDERSTORMS THAT DO DEVELOP.

LATER TONIGHT...THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT...PROVIDING YET ANOTHER CHANCE FOR RAIN.

SHOULD THUNDERSTORMS DEVELOP THIS AFTERNOON AND TONIGHT THEY SHOULD
GENERALLY REMAIN BELOW SEVERE CRITERIA WITH HEAVY RAIN AND SMALL
HAIL BEING THE MAIN THREAT.

MOVEMENT WILL BE NORTHEAST AROUND 30 MPH.

SPOTTER ACTIVATION IS NOT A-NTICIPATED...HOWEVER...EMERGENCY
PERSONNEL SHOULD MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
OUTLET FOR POSSIBLE REVISIONS TO THE FORECAST.

KH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:26 PM CDTSevere Thunderstorm WarningPAHHickman64 min
May 26, 6:38 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg97 min
May 26, 6:38 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg52 min
May 26, 6:51 PM CDTSevere Thunderstorm WarningPAHTodd69 min
May 26, 3:29 PM CDTTornado WarningPAHNew Madrid31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.